MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.0MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.0MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the blade broke off at the shaft outside the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.Update dw 05-dec-2023.Further information were provided that three devices broke during the surgery and all pieces were retrieved out of the patient.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-8500bc bone cutter with an unknown batch number was received for evaluation.Upon visual evaluation, it was noted that the device was broken at the shaft of the blade, as it was no longer attached and the blade would not spin.The most likely cause for this failure can be attributed to user error of the device due to prying/leveraging the attachment during use.Visual inspection further noted that the device was bent.The device was placed on a grade a surface plate to confirm that it was bent.The most likely cause for this failure can be attributed to user error of the device due to prying/leveraging the attachment during use.It was also noted during visual inspection that the tip of the blade was rusted.The most likely cause for this failure can be attributed to user error of the device due to improper detergent/cleaning process used.Dfu-0215-eo warns against excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.

Brand Name
BONE CUTTER,5.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18394360
Report Number1220246-2023-09618
Device Sequence Number2932565
Product Code GFA
UDI-Device Identifier00888867043732
UDI-Public00888867043732
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.0MM X 13CM
Device Catalogue NumberAR-8500BC
Device Lot Number15148392
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown